MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Code Available (3191); Pericardial Effusion (3271)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, an anterior moderate pericardial effusion was noticed.The physician discontinued heparin, removed balloon and sheath into the right heart, and did immediate pericardiocentesis.Intracardiac echo showed removal of 550 ml of fluid.Protamine was given, ablation was not resumed.The adverse event resolved and the patient was discharged from the hospital with no signs of residual effusion.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information reported that the hospital stay was not extended.An echocardiogram the following day showed no effusion and the patient had a follow up echo a week later which showed no effusion.The case was aborted and the patient was under general anesthesia.
 
Additional Manufacturer Narrative
Correction: this event is a duplicate of fda report number 3002648230-2018-00376.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7593665
Report Number3002648230-2018-00375
Device Sequence Number1383211
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number94328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
07/11/2018
08/08/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date06/12/2018
07/11/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2AF284-BALLOON CATHETER, 2ACH20-MAPPING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight72